# SDR CA190610016

- Difficulty date: June 6, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Diamon DA42MNG
- Aircraft time: 804 hours
- Engine: Austro E4
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Controller
- Part number: E4A41120000
- Condition: Malfunctioned
- Location: Waste Gate
- Part time: 268 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, F
- Precautionary procedure: E

## Discrepancy

(CAN) AIRCRAFT HAD JUST COMPLETED A 200 HR INSPECTION AND ENGINE GROUND RUNS WERE BEING CARRIED OUT. BOTH ENGINES WERE STARTED AND WERE OPERATING NORMALLY , WAITING TO WARM UP SO ECU AND PROP FEATHERING TESTS COULD BE ACCOMPLISHED. AS BOTH ENGINE THROTTLES WERE ADVANCED SLIGHTLY FURTHER , TO AID IN ENGINE WARM UP , IT WAS NOTICED THAT THE #2 ENGINE WAS NOT RESPONDING TO THROTTLE MOVEMENT AND THAT THE RPM WAS DECREASING , AND SUBSEQUENTLY , THE PROPELLER WENT INTO FEATHERED POSITION AND THE ENGINE WENT INTO A SUB IDLE RPM OF APPROX 450 RPM AND STARTED TO EMIT BLACK SMOKE AND NO POWER DEVELOPED. ENGINE WAS UNRESPONSIVE TO THROTTLE MOVEMENT. THE ENGINE WAS SHUT DOWN AND A RESTART ATTEMPTED BUT TO NO AVAIL. VARIOUS TROUBLESHOOTING WAS CARRIED OUT , IN CONJUNCTION WITH AUSTRO ENGINE, WHICH EVENTUALLY LED TO REPLACEMENT OF THE TURBO CHARGER WASTE GATE CONTROLLER ACTUATOR. SUBSEQUENT GROUND RUNS WERE ALL ACCOMPLISHED AS NORMAL AFTER REPLACEMENT OF THIS AND THE AIRCRAFT WAS RELEASED BACK TO SERVICE.. THERE HAS BEEN SEVERAL PROBLEMS WITH THIS ACTUATOR OVER THE YEARS AND THIS ACTUATOR WAS TO THE LATEST STANDARD AND IN COMPLIANCE WITH AD 2017-0250, AD 2018-0125 AND AUSTRO MSB-E4-022 BUT STILL FAILED AFTER ONLY 268 HRS ON WING. THE FAILURE WAS RAISED AS AN INCIDENT IN THE COMPANY SMS SYSTEM. (TC# 20190610016)
